Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 221, NWS Pueblo, CO

July 18, 2024El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 18, 2024, 5:49 PM MDT for El Paso County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2024, 5:49 PM MDT (23:49 UTC)
Expired
Jul 18, 2024, 6:15 PM MDT
In force
26 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.8 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3116 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

348 
WUUS55 KPUB 182349
SVRPUB
COC041-190015-
/O.NEW.KPUB.SV.W.0221.240718T2349Z-240719T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
549 PM MDT Thu Jul 18 2024

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern El Paso County in east central Colorado...

* Until 615 PM MDT.

* At 549 PM MDT, a severe thunderstorm was located 7 miles southeast
  of Peyton, or 23 miles east of Colorado Springs, moving southeast
  at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ellicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3895 10451 3902 10434 3889 10421 3879 10447
TIME...MOT...LOC 2349Z 328DEG 7KT 3894 10441 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Moore
2 follow-up statements
599 
WWUS55 KPUB 190002
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
602 PM MDT Thu Jul 18 2024

COC041-190015-
/O.CON.KPUB.SV.W.0221.000000T0000Z-240719T0015Z/
El Paso CO-
602 PM MDT Thu Jul 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 602 PM MDT, a severe thunderstorm was located near Ellicott, or 23
miles east of Colorado Springs, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ellicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3893 10448 3898 10434 3889 10421 3879 10446
TIME...MOT...LOC 0002Z 329DEG 8KT 3890 10439 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Moore
121 
WWUS55 KPUB 190012
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
612 PM MDT Thu Jul 18 2024

COC041-190022-
/O.EXP.KPUB.SV.W.0221.000000T0000Z-240719T0015Z/
El Paso CO-
612 PM MDT Thu Jul 18 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY
WILL EXPIRE AT 615 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.

&&

LAT...LON 3893 10448 3898 10434 3889 10421 3879 10446
TIME...MOT...LOC 0012Z 328DEG 7KT 3888 10438 

$$

Moore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:20 PM MDT, 29 minutes earlier. Its key messages:

  • More daily thunderstorms expected with a few strong to severe possible through this evening and again on Friday.
  • Unseasonably cool and unsettled this weekend into early next week.
  • Some drying, especially across southeast Colorado, for the middle to end of next week, with temperatures warming back to near seasonal levels.
Area forecast discussion, Jul 18, 5:20 PM MDT, 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
520 PM MDT Thu Jul 18 2024

.KEY MESSAGES...

- More daily thunderstorms expected with a few strong to severe
  possible through this evening and again on Friday.

- Unseasonably cool and unsettled this weekend into early next week.

- Some drying, especially across southeast Colorado, for the
  middle to end of next week, with temperatures warming back to
  near seasonal levels.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 225 PM MDT Thu Jul 18 2024

Overnight convection has spread higher dew points westward across
southern CO with mid 50 to lower 60 readings across much of the
southeast plains and 40s across the high country. Northerly flow
continues across the area along the eastern periphery of the upper
high with weak perturbations within the flow.  Overall forcing looks
a little less than yesterday which appears to limit thunderstorm
coverage a bit, especially across the plains into the overnight
hours. Thunderstorms will continue into the evening hours, drifting
off into the adjacent plains according to HREF members as
thunderstorms and outflows spread off the mountains and encounter
higher CAPE and increasing shear.  The Marginal Risk for severe
thunderstorms still looks on target with high res models suggesting
El Paso county area may have the greatest coverage again today. HREF
mean CAPE is higher than yesterday with values approaching 1500-1750
near the eastern border, so storm strengths should increase as
storms move eastward into more favorable CAPE and better shear
regimes. Hail up to ping pong balls and outflow winds up to 65 mph
will be possible through the evening.

Friday's pattern looks similar to today though with better forcing
as a shortwave decends the eastern periphery of the upper high
through the afternoon and evening. Recycled monsoon moisture within
the upper high across CO doesn't really change all that much though
values do come down a bit in the afternoon along the I-25 corridor
and adjacent plains as low level moisture mixes out. Afternoon CAPE
decreases with HREF knocking back mean CAPE values to 500-1000 J/kg
with highest values near the eastern border.  Storms initiate over
the mountains again and develop along a frontal boundary which will
drop southward into northern portions of the southeast plains in the
late afternoon and evening.  With soundings showing more inverted V
profiles on Friday, gusty outflow winds up to 60 mph and locally
heavy rain will be the primary storm risks, however some severe
criteria hail will be possible farther east across northeast
portions of the plains where CAPE and shear are a little stronger
and a convective cluster develops and spreads southward through the
evening along the frontal boundary.

Temperatures will be a little warmer on Friday, but still at or
below climo for most areas. -KT

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 225 PM MDT Thu Jul 18 2024

Latest ensemble and operational model data supports another cool and
fairly unsettled pattern developing across the region through the
weekend, as upper level ridging remains progged to elongate north
and west across the Great Basin and Intermountain West, leading to
unseasonably cool north to northwest flow aloft in place across the
Rockies. While available moisture does thin out within the northerly
flow aloft, there will continue to be bouts of increased uvv and
moisture, especially across Eastern Colorado, with passing waves
translating down the backside of the upper ridge across the Northern
Rockies and into the High Plains. These waves will bring cold fronts
and surges in available moisture, with continued daily chances of
showers and thunderstorms, especially over and near the higher
terrain, throughout the weekend and into early next week. The
strongest cold front on Saturday night could keep showers and
storms ongoing across the region into Sunday morning, with Sunday
looking to one of the coolest days of the next week with highs well
below late July levels in the 70s to lower 80s across the Plains.

The upper high again looks to slowly slide south and east by the
middle of next week and could be sliding into western Colorado by
the end of next week. This will shift upper level flow to east
to northeast across Eastern Colorado, with weak southerly flow
developing across Western Colorado. Main signal is slowly warming
conditions across the region and back to seasonal levels by the end
of next week. A drier and more subsident airmass will move across
Eastern Colorado, while Western Colorado will see a slow increase
in available moisture once again, keeping the best chances of daily
storms along and west of the ContDvd for the end of next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 516 PM MDT Thu Jul 18 2024

Showers and thunderstorms will continue across the area into
this evening.

KALS: VFR expected through 24 hours, though showers will move
through the valley this evening and could bring in some gusty
outflow winds.

KCOS: Thunderstorms will continue in the vicinity of the
terminal for a few more hours this evening, bringing gusty winds
and rain. Precip will clear by about 07Z this evening in the
area, with winds weakening overnight. More showers and storms
will form nearby close to the end of this forecast period.

KPUB: Showers and storms are expected to form closer to the
terminal this evening, with gusty outflow winds up to 35 knots
expected. Winds this evening will gain a westerly component,
weakening a bit before turning southeast tomorrow. More showers
and storms will form near terminal tomorrow afternoon, closer to
the end of this forecast period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...GARBEROGLIO
Hazardous weather outlook, Jul 18, 11:25 AM MDT, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1125 AM MDT Thu Jul 18 2024

COZ058>089-093>099-191730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1125 AM MDT Thu Jul 18 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms, some strong to severe, are
expected across much of southern Colorado this afternoon and
evening. The strongest storms over and near the higher terrain will
be capable of producing gusty winds up to 55 mph and heavy
downpours. Localized flash flooding is possible, mainly over flood
prone areas and burn scars.

The main threats from storms across the I-25 corridor will be wind
gusts up to 60 mph, hail to the size of quarters, and heavy
downpours. Wind gusts up to 65 mph, hail up to the size of ping
pongs, and heavy downpours will be possible further to the east
across the southeast Plains. Dangerous cloud to ground lightning
will also be possible with all storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Daily chances for showers and thunderstorms are expected to continue
through this weekend and into the beginning of next week. A few
storms could be strong to severe on Friday across our eastern
plains, with main risks being damaging winds gusting to 60 mph, and
small hail. Heavy rainfall and localized flash flooding will be
possible, especially over and near the mountains. Flood prone areas
such as area burn scars, the Chalk Cliffs, and any locations that
see multiple days in a row of heavy rainfall will be susceptible to
flooding throughout the next several days.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/EHR

In the hours before

Special weather statement, Jul 18, 4:39 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
439 PM MDT Thu Jul 18 2024

COZ084-085-182315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
439 PM MDT Thu Jul 18 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 515 PM MDT...

At 439 PM MDT, Doppler radar was tracking a strong thunderstorm over
northwestern Colorado Springs, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colorado Springs, Falcon, Cimarron Hills, and Peterson Space Force
Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3896 10486 3900 10469 3887 10455 3878 10484
TIME...MOT...LOC 2239Z 333DEG 8KT 3891 10478

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Moore
Special weather statement, Jul 18, 4:46 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
446 PM MDT Thu Jul 18 2024

COZ074-087-088-182330-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
446 PM MDT Thu Jul 18 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES THROUGH 530 PM MDT...

At 446 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over Gulnare, or 19 miles northwest of Trinidad, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Aguilar, Gulnare, and Boncarbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3744 10490 3751 10474 3726 10452 3718 10484
TIME...MOT...LOC 2246Z 333DEG 8KT 3737 10475

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Moore
Special weather statement, Jul 18, 4:48 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
448 PM MDT Thu Jul 18 2024

COZ084-085-182315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
448 PM MDT Thu Jul 18 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 515 PM MDT...

At 448 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over Calhan, or 33 miles northeast of Colorado Springs,
moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Calhan and Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3889 10406 3889 10435 3913 10440 3913 10405
TIME...MOT...LOC 2248Z 343DEG 13KT 3907 10427

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Moore
Special weather statement, Jul 18, 5:05 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
505 PM MDT Thu Jul 18 2024

COZ074-075-087-088-182345-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
505 PM MDT Thu Jul 18 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUERFANO...
NORTHEASTERN COSTILLA AND WESTERN LAS ANIMAS COUNTIES THROUGH 545 PM
MDT...

At 505 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara, or 34 miles northwest of Trinidad, moving southeast at 20
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Spanish Peaks, Cuchara, Cuchara Pass, Indian Creek on the
southeastern Spring Burn Scar, and southeastern Spring Burn Scar
south of Highway 160 in Huerfano county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3744 10516 3750 10499 3734 10480 3722 10509
TIME...MOT...LOC 2305Z 327DEG 16KT 3742 10505

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Moore
Special weather statement, Jul 18, 5:19 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
519 PM MDT Thu Jul 18 2024

COZ084-085-190000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
519 PM MDT Thu Jul 18 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
600 PM MDT...

At 519 PM MDT, Doppler radar was tracking a strong thunderstorm near
Falcon, or 11 miles east of Colorado Springs, moving southeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colorado Springs, Fountain, Ellicott, Schriever Space Force Base,
Falcon, Cimarron Hills, Peterson Space Force Base, and
Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3889 10477 3899 10457 3882 10432 3865 10462
TIME...MOT...LOC 2319Z 319DEG 18KT 3888 10462

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Moore
Special weather statement, Jul 18, 5:22 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
522 PM MDT Thu Jul 18 2024

COZ084-190000-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
522 PM MDT Thu Jul 18 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 600 PM MDT...

At 522 PM MDT, Doppler radar was tracking a strong thunderstorm over
Calhan, or 31 miles northeast of Colorado Springs, moving south at 15
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Calhan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3912 10441 3913 10420 3891 10408 3887 10440
TIME...MOT...LOC 2322Z 346DEG 14KT 3906 10431

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Moore

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:21 PM MDTSpecial Weather StatementPUBCrowley, Pueblo39 min
Jul 17, 6:58 PM MDTSpecial Weather StatementPUBCrowley, Otero, Pueblo47 min
Jul 17, 10:15 PM MDTSpecial Weather StatementPUBKiowa45 min
Jul 17, 11:16 PM MDTSpecial Weather StatementPUBBent44 min
Jul 17, 11:44 PM MDTSpecial Weather StatementPUBBent, Prowers46 min
Jul 18, 12:09 AM MDTSpecial Weather StatementPUBBent36 min
Jul 18, 1:47 AM MDTSpecial Weather StatementPUBLas Animas43 min
Jul 18, 2:30 AM MDTSpecial Weather StatementPUBLas Animas30 min
Jul 18, 12:45 PM MDTSpecial Weather StatementPUBChaffee45 min
Jul 18, 2:06 PM MDTSpecial Weather StatementPUBSaguache39 min
Jul 18, 2:50 PM MDTSpecial Weather StatementPUBCuster40 min
Jul 18, 3:43 PM MDTSpecial Weather StatementPUBCuster32 min
Jul 18, 4:01 PM MDTSevere Thunderstorm WarningPUBEl Paso44 min
Jul 18, 4:20 PM MDTSpecial Weather StatementPUBHuerfano25 min
Jul 18, 4:39 PM MDTSpecial Weather StatementPUBEl Paso36 min
Jul 18, 4:46 PM MDTSpecial Weather StatementPUBHuerfano44 min
Jul 18, 4:48 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jul 18, 5:05 PM MDTSpecial Weather StatementPUBHuerfano40 min
Jul 18, 5:19 PM MDTSpecial Weather StatementPUBEl Paso41 min
Jul 18, 5:22 PM MDTSpecial Weather StatementPUBEl Paso38 min
Jul 18, 5:51 PM MDTSevere Thunderstorm WarningPUBLas Animas24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.